MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 3D 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 3D 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036154080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the coil embolization procedure, the physician placed the coil (subject device) into the aneurysm.The proximal part of delivery wire of the subject coil broke and the physician was unable to detach the subject coil.The physician removed the subject coil from the patient anatomy.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg: updated.H3 summary attached: updated.H4 manufacturing date: added.D4 expiration date: added.D10 product available to stryker: updated.D10 returned to manufacturer on: updated.Due to the automated mes system, there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the coil delivery wire was seen to be kinked/bent.The coil proximal contact was seen to be broken.The main coil was intact.The functional inspection was not carried out due to a break on the proximal contact.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer the subject coil could not be detached.It was also reported that the device was prepared as per the dfu, that there was no damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush maintained throughout the procedure.During device analysis, the coil delivery wire was found to be kinked/bent and the coil proximal contact was found to be broken.The main coil was found to be intact.In the case of this complaint, it is likely that the delivery wire and proximal contact damage was caused due to handling when inserting the device into the detachment system causing the reported detachment failure.Therefore, the as reported ¿main coil failed/unable to detach, as well as the as analyzed ¿coil delivery wire kinked/bent¿ and ¿coil proximal contact wire broken/fractured¿ will be assigned handling damage as this complaint appears to be associated with handling of the product or portion of the product during the procedure, a probable cause of handling damage was assigned.The as reported ¿coil delivery wire broken/fractured during use¿ will be assigned not confirmed as the coil delivery wire was returned and no breaks were found present during device analysis.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TARGET 3D 4MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14617796
Report Number3008881809-2022-00277
Device Sequence Number4949237
Product Code HCG
UDI-Device Identifier04546540711670
UDI-Public04546540711670
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model NumberM0036154080
Device Catalogue NumberM0036154080
Device Lot Number22638238
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE DETACHMENT SYTEM (STRYKER)
Patient SexUnknown